Programme for BIBBA Conference 2010

Kilcoran Lodge Hotel conference room, Photo... Kilcoran Lodge Hotel

Date and Venue

Conference organised by...
BIBBA with support from GBBG, SICAMM and FIBKA
on Friday 3rd, Saturday 4th and Sunday 5th September, 2010 at the Kilcoran Lodge Hotel, Cahir, Tipperary, Republic of Ireland.

Conference theme

Going Native - The Practicalities of Breeding Local Honeybees.

Finding the venue

Directions to Kilcoran Lodge Hotel:
Kilcoran Lodge Hotel is situated about 6 Km SW of the town of Cahir in South Co. Tipperary, on the N8 road. Cahir is about 150 Km from Dublin and 60 Km from Cork , Limerick or Waterford.

If travelling on the M8 Motorway from Dublin take Exit 11, or if travelling from Cork , Exit 12 and follow signposts for Kilcoran Lodge Hotel.

For further information see website: kilcoranlodgehotel.com

Latest Information

There will also be the opportunity to visit Micheál MacGiolla Coda's apiary where the famous Galtee Bee was and still is bred, renowned for its exceptional qualities of docility and honey gathering.

Call for posters and papers:

Programme of events

Friday 3rd September
2.00 pm Registration
2.30 pm Welcome - Terry Clare (President of BIBBA)
2.45 pm 'History Of The Dark Bee in Ireland' - Jim Ryan (40mins)
3.30 pm 'BIBBA Bee Improvement Groups' - Jo Widdicombe (25 mins)
4.00 pm TEA
4.30 pm 'A Personal Computer Stud Book' - Peter Edwards (25mins)
5.00pm 'The Selection Of Individual Worker Bees For Hygienic Behaviour' - Dr. Kaspar Bienenfeld (55 mins)
6.00pm BREAK
7.30 Conference Dinner


Saturday 4th September
8.30 am Registration
9.00 am 'More About Morphometry' - Dr. Jacob Kahn - (30 mins)
9.40 am 'The Forest Bee Project On The Island Of Bornholm' and 'An Update On The Laoso Bees' - Ole Hertz (50 mins)
10.40 am COFFEE
11.10 am 'Simple Queen rearing' Ben Harden (45 mins)
12.00 Posters
1pm LUNCH
2 pm to 5.30pm trip to Dün Aonghusa (the breeding apiary of GBBG)- Micheál Mac Giolla Coda - workshops and demonstrations
BREAK
7.30pm Ceilidh with finger food later


Sunday 5th September
9.00 am Registration
9.15 am 'My Simple Approach To Bee Improvement' Roger Patterson (40 mins)
9.55 'Inbreeding, Its Consequences And Management' - Dorian Pritchard (40 mins)
10.35 COFFEE
11.00 am 'Colony Loss Review In Ireland And Update For 2010' Dr. Mary Coffey (1hr)
12.00 'Rearing Queens To Supply Beginners With Native Stock' Dr. Mervyn Eddie (30mins)
12.30 'Over-Wintering Mini-Nucs' Andrew Abrahams (30 mins)
1pm LUNCH
22 pm 'Native Bees In Orkney' - Doris Fischler and Torquil Clyde (25mins)
2. 30 pm 'Queen Mating Quality' Dave Cushman (25mins)
3.00 pm 'Unmanaged Bees In England And Wales - The Real Story' - Catherine Thompson (30mins)
3.35 pm TEA
3.50 pm 'The Progress Of The Dark Bee In Switzerland' and 'The Effect Of Small Brood Cells On The Development Of Varroa In Swiss Dark Bee Populations' Balser Fried
4.50 A few words from Dennis Ryan, the President of FIBKA, to close the conference

The prices quoted by Kilcoran Lodge are:

3 Night Bed & Full Irish Breakfast & Three Evening Meals (3-Course) 149.00 Euro per person sharing.
2 Night Bed & Full Irish Breakfast & Two Evening Meals (3-Course) 129.00 Euro per person sharing.
Lunch, Tea/Coffee Breaks Optional (Can Be Paid Individually)
Main Course & Tea/Coffee
Soup & Sandwiches Tea/Coffee
Freshly Brewed Tea/Coffee &Biscuits
10.00 Euro per person
10.00 Euro per person
2.00 Euro per person

Queries about booking to Tom Robinson... Phone 01904 626170.
Email... mautomrobee AT talktalk.net

We hope to see you there !

Printed from BIBBA Website
   
Written... 15 & 16 April 2010, Revised... 01, 02 May 2010,
Source Code last updated...

UK registered charity number 273827
This page has actually been validated by W3C Javascript Navigational elements not used   BIBBA logo